Alert archive / South Carolina / Frost Advisories in 2005
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 29, 2005, 3:09 PM EDT for Burke County, Georgia; Bamberg County, Barnwell County, Clarendon County, South Carolina. It took effect at Oct 30, 2005, 5:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2005, 3:09 PM EDT (19:09 UTC)
- In effect from
- Oct 30, 2005, 5:00 AM EST
- Expired
- Oct 30, 2005, 9:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Bamberg County, SC, Barnwell County, SC, Clarendon County, SC
The radar
The Columbia radar (KCAE), 72 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 291909 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 309 PM EDT SAT OCT 29 2005 ...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... ...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR SOUTHERN PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... .TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S WITH WIDESPREAD FROST ACROSS THE FREEZE WARNING AREA...AND MIDDLE 30S WITH AREAS OF FROST ACROSS THE FROST ADVISORY AREA...BY EARLY SUNDAY MORNING. GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-300315- /X.UPG.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/ /X.NEW.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 309 PM EDT SAT OCT 29 2005 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. EXPECT EARLY MORNING TEMPERATURES AROUND 32 DEGREES...WITH WIDESPREAD FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ077-SCZ035-036-038-041-300315- /X.NEW.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK 309 PM EDT SAT OCT 29 2005 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. EXPECT EARLY MORNING TEMPERATURES IN THE MIDDLE 30S...WITH AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS72 KCAE 300035 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 835 PM EDT SAT OCT 29 2005 ...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... ...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR SOUTHERN PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... .TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S WITH WIDESPREAD FROST ACROSS THE FREEZE WARNING AREA...AND MIDDLE 30S WITH AREAS OF FROST ACROSS THE FROST ADVISORY AREA...BY EARLY SUNDAY MORNING. GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-301145- /X.CON.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 835 PM EDT SAT OCT 29 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... EXPECT EARLY MORNING TEMPERATURES AROUND 32 DEGREES...WITH WIDESPREAD FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ077-SCZ035-036-038-041-301145- /X.CON.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK 835 PM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... EXPECT EARLY MORNING TEMPERATURES IN THE MIDDLE 30S...WITH AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 300812 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 312 AM EST SUN OCT 30 2005 ...A FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT EARLY THIS MORNING FOR PARTS OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA... CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE MIDDLE AND UPPER 30S OVER MOST OF THE REGION AS OF 300 AM. TEMPERATURES WILL FALL A FEW MORE DEGREES BEFORE SUNRISE. LOW TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S. GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-301400- /X.CON.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 312 AM EST SUN OCT 30 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... TEMPERATURES WILL FALL INTO THE LOWER 30S WITH WIDESPREAD FROST. $$ GAZ077-SCZ035-036-038-041-301400- /X.CON.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK 312 AM EST SUN OCT 30 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... TEMPERATURES WILL FALL INTO THE MIDDLE 30S WITH SCATTERED FROST. $$
000 WWUS72 KCAE 301353 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 853 AM EST SUN OCT 30 2005 GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-301500- /X.EXP.KCAE.FZ.W.0001.000000T0000Z-051030T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 853 AM EST SUN OCT 30 2005 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING. TEMPERATURES WILL RISE FROM THE LOWER TO MIDDLE 40S INTO THE 50S BY 1000 AM. $$ GAZ077-SCZ035-036-038-041-301500- /X.EXP.KCAE.FR.Y.0004.000000T0000Z-051030T1400Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK 853 AM EST SUN OCT 30 2005 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. TEMPERATURES WILL RISE FROM THE LOWER TO MIDDLE 40S INTO THE 50S BY 1000 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 3:08 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 29, 3:08 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 308 PM EDT SAT OCT 29 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... UPPER TROUGH ALONG THE EAST COAST...WITH RIDGE EXTENDING FROM THE SOUTHERN PLAINS THROUGH THE GREAT LAKES REGION. SURFACE HIGH CENTERED OVER THE OHIO VALLEY. MODELS INDICATE PROGRESSIVE UPPER PATTERN WITH TROUGH MOVING OFFSHORE TONIGHT...AND RIDGE MOVING INTO THE EASTERN US SUNDAY AND MONDAY. SURFACE HIGH TO MOVE SOUTHEAST INTO OUR REGION THROUGH MONDAY. THIS WILL PROVIDE A DRY PATTERN WITH RADIATIONAL COOLING AT NIGHT...AND MODERATING MAX TEMPS. THE MAIN ISSUE WILL BE MIN TEMPS...ESPECIALLY TONIGHT. SEVERAL FACTORS SUGGEST TEMPS EARLY SUNDAY MORNING COULD BE A LITTLE COOLER THAN THIS MORNING...INCLUDING LESS WIND...AND LOWER TEMPS AND DEWPOINTS THIS AFTERNOON. MODEL CONSENSUS AND RADIATION SCHEMES ALSO SUGGEST TEMPERATURES COULD FALL TO THE FREEZING MARK ACROSS THE NORTHERN AND CENTRAL FA...AND DECIDED TO UPGRADE TO A FREEZE WARNING FOR THAT AREA. THE FROST ADVISORY HAS BEEN EXTENDED INTO THE SOUTHERN FA. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... LOW CONFIDENCE IN THE EXTENDED DUE TO CONSIDERABLE MODEL INCONSISTENCIES...WITH EACH OTHER AND RUN TO RUN...REGARDING SOUTHERN STREAM UPPER SYSTEM FOR MID/LATE WEEK. GENERAL CONSENSUS SUGGESTS SOMETHING MAY AFFECT US IN THE MID TO LATE WEEK TIME FRAME. SINCE NO POP IN LATEST PACKAGE...WILL INTRODUCE LOW POPS FOR WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME. THIS ALSO APPEARS TO BE FAIRLY WELL COLLABORATED WITH SURROUNDING OFFICES. && .AVIATION... EXPECT AREAS OF MVFR FOG AT AGS/OGB...OTHERWISE CONDITIONS SHOULD BE VFR WITH DRY HIGH PRESSURE DOMINATING THE WEATHER ACROSS THE AREA. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FREEZE WARNING EARLY SUNDAY MORNING NORTHERN AND CENTRAL FA... ...FROST ADVISORY EARLY SUNDAY MORNING SOUTHERN FA... GA...FREEZE WARNING EARLY SUNDAY MORNING NORTHERN AND CENTRAL FA... ...FROST ADVISORY EARLY SUNDAY MORNING SOUTHERN FA... &&
Hazardous weather outlook, Oct 29, 5:21 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 521 AM EDT SAT OCT 29 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300921- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 521 AM EDT SAT OCT 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SCATTERED FROST WILL OCCUR TONIGHT AND A FROST ADVISORY HAS BEEN POSTED FOR MOST OF THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:37 AM EDT | Frost Advisory | CAE | Columbia, Lincoln, McDuffie, Richmond | 28 hr |
Nearby
Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.